Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Pregnant. Started itching. Will it be safe to take avil, wysolone and polaramine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
hi i am 35 weeks pregnant n having itching i got admitted for 2 days also for same. doctor has advised me to take Avil25mg twice a day, Wysolone10mg one a day n already i hv taken Polaramine2mg for more thn one week... is it safe to take this tablets in current situations....
is it safe to stop calcium, irion tablets n protein powder..
Posted Sat, 8 Dec 2012 in Pregnancy
Answered by Dr. Mohammed Kappan 39 minutes later

Thanks for the query.

I understand your concern. Pregnancy is associated with multiple symptoms and drug use is subjected to benefit risk ratio.

There are evidences where avil and wysolone have been used without any resulting complications. As polaramine did not help you, your doctors have started this combination. Please follow the instructions given by your gynecologist religiously.

Calcium, iron and protein supplements have beneficial effects; you may continue them.

Hope I have answered your query. Let me know if I can assist you.

Thank you

Above answer was peer-reviewed by
Follow-up: Pregnant. Started itching. Will it be safe to take avil, wysolone and polaramine? 8 hours later
Hey thanks but it always comes in mind that from when I have stopped taking XXXXXXX calcium n protein tabs I m recovering. It's a month to go is it safe to stop d same
Answered by Dr. Mohammed Kappan 10 hours later

Good to hear from you again

According to scientific data available, iron and calcium have important role during pregnancy. However if you find that the itching you are having is mainly after taking the supplements, then you can stop them. It is ok now.

If I were to be your treating doctor, I would stop the protein powder first as certain protein components can be allergic to some individuals. Protein allergy is more common than iron / calcium allergy.
Iron pills can be stopped if your hemoglobin levels are well into the normal range (more than 11gms/dl).

In short, you can stop the supplements one by one safely if those are causing the difficulties in you. That should not be of any problem.

Hope I answered all your questions. Please feel free to post follow-ups if you have other clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.

Above answer was peer-reviewed by
Follow-up: Pregnant. Started itching. Will it be safe to take avil, wysolone and polaramine? 2 days later
hey thanks doc.....

sorry for keeping u on hold for so long time... my hemoglobin is 12.6 as on 1/11/2012...

just can u make me confirm that my due date is 22/12/2012 means around one month to go and is it safe to take AVIL25mg twice a day, Wysolone10mg once a day with applying lobate cream in combination of nivea cream once a day & ritch cream when ever i feel itchy.........

along with above course i have to take calcuim tablet round 3pm, irion tablet around 9pm & protien powder twice a day with milk....

i take most of the diet in liquid. i drink water combining with kokum sarbat....
early morning i drink one glass of water with amla juice...
Answered by Dr. Mohammed Kappan 25 minutes later

Thanks for the follow up.

It is safe to use wysolone and avil tablets as suggested by your doctors. Please follow the instructions strictly. It can be gradually stopped once you are relieved off itching.

On the other hand, your hemoglobin levels of 12.6gm/dl are in normal limits. Since you said that itching is better when you are not on iron, calcium and protein supplement, you can discuss with your treating doctor and stop the supplements. I find it safe to stop them.

It is important to have a proper diet during pregnancy, especially since you are eating for yourself and the baby. Include vegetables and fruits along with normal food that you are having.

Hope I answered all your questions. If you have no further queries, please close this discussion. Your reviews are appreciated.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor